Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 8, 2010, 11:10 PM MST for Eddy County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 11:10 PM MST (06:10 UTC)
- Expired
- Mar 9, 2010, 3:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 06:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613 WWUS74 KMAF 090610 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1210 AM CST TUE MAR 9 2010 ...HIGH WIND WARNING THROUGH MOST OF THE NIGHT FOR THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS ABOVE 6000 FEET...AND THE VAN HORN HIGHWAY 54 CORRIDOR... ...HIGH WIND WATCH IN EFFECT TUESDAY NIGHT INTO WEDNESDAY NIGHT FOR THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND DAVIS MOUNTAINS... .STRONG WINDS CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SO THE HIGH WIND WARNING HAS BEEN EXTENDED UNTIL 4AM CST/3AM MST. A POTENT UPPER LEVEL STORM SYSTEM CONTINUES TO MOVE ACROSS THE TEXAS PANHANDLE AND INTO SOUTHERN KANSAS OVERNIGHT. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS STORM SYSTEM WILL MIX TO THE SURFACE AND RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS... THE DAVIS MOUNTAINS ABOVE 6000 FEET...AND THE VAN HORN HIGHWAY 54 CORRIDOR. ANOTHER POTENT UPPER STORM SYSTEM WILL IMPINGE UPON THE AREA WEDNESDAY. STRONG WINDS APPEAR LIKELY IN THE GUADALUPE AND DAVIS MOUNTAINS AS WELL AS THE VAN HORN CORRIDOR BEGINNING TUESDAY NIGHT AND LASTING THROUGH WEDNESDAY NIGHT. THEREFORE...A HIGH WIND WATCH CONTINUES FOR THESE. OTHER AREAS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS MAY BE ADDED TO THE HIGH WIND WATCH SINCE MID LEVEL WINDS COULD BE STRONGER THAN TODAYS UPPER STORM SYSTEM. NMZ027-TXZ057-074-258-091000- /O.EXP.KMAF.HW.W.0010.000000T0000Z-100309T0600Z/ /O.NEW.KMAF.HW.W.0011.100309T0610Z-100309T1000Z/ /O.CON.KMAF.HW.A.0006.100310T0600Z-100311T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... PINE SPRINGS 1210 AM CST TUE MAR 9 2010 /1110 PM MST MON MAR 8 2010/ ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST /3 AM MST/ EARLY THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST /3 AM MST/ EARLY THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. WESTERLY WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 75 MPH WILL CONTINUE IN THE GUADALUPE MOUNTAINS...AND DAVIS MOUNTAINS ABOVE 6000 FEET. WIND SPEEDS WILL DIMINISH BEFORE MORNING. WEST WINDS WILL AGAIN INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY NIGHT AND LAST THROUGH WEDNESDAY NIGHT AS ANOTHER UPPER STORM SYSTEM PASSES OVER THE REGION. WIND SPEEDS OF 40 TO 50 MPH AND GUSTS AROUND 75 MPH WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 8, 10:25 PM MST, 45 minutes earlier.
Area forecast discussion, Mar 8, 10:25 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1125 PM CST MON MAR 8 2010
.DISCUSSION...
&&
.AVIATION...
WINDS HAVE SUBSIDED BELOW 20KTS AND WILL CONTINUE TO DECREASE INTO
THE NIGHT. VFR CONDITIONS WILL PREVAIL OTHERWISE. WINDS WILL
INCREASE AROUND 15Z-18Z TUE FROM THE WEST AGAIN AND WILL GUST TO
NEAR 30KTS IN THE AFTERNOON.
&&
PREV DISCUSSION... /ISSUED 218 PM CST MON MAR 8 2010/
DISCUSSION...
THE UPPER LOW CURRENTLY OVER EASTERN NEW MEXICO AND HEADING TOWARDS
THE TEXAS PANHANDLE PLACES OUR CWA IN A FAVORABLE AREA FOR THE
STRONG WINDS BEING OBSERVED. STRONG WINDS HAVE BEEN LACKING IN THE
DAVIS MOUNTAINS THUS FAR BUT A MORE FAVORABLE WIND DIRECTION AFTER
00Z MAY ALLOW FOR A LATE BURST IN WIND SPEEDS BEFORE THEY DROP
AFTER MIDNIGHT. CLEAR SKIES THIS EVENING COMBINED WITH THE LOW
MOVING OFF TO THE EAST SHOULD ALLOW WINDS TO DROP MOST AREAS AFTER
SUNSET TO MUCH MORE REASONABLE LEVELS TONIGHT WITH THE DRIER AIR
IN PLACE ALLOWING FOR A COOL NIGHT TONIGHT. THE FEW STRAGGLING
SHOWERS IN NORTHERN LEA COUNTY WILL NOT LAST LONG AND THUS HAVE NO
POPS ANYWHERE TONIGHT.
TOMORROW WILL BE WARMER AND BREEZY BUT THE MAIN FORECAST CONCERN
IS WEDNESDAY. A TIGHTLY WOUND LOW OFF THE NORTHERN CALIFORNIA
COAST WILL QUICKLY DROP SOUTH AND EAST ACROSS THE DESERT SOUTHWEST
FOLLOWING MUCH THE SAME PATH AS TODAYS LOW. UNFORTUNATELY THE
SECOND LOW WILL BE DEEPER WITH MUCH STRONGER SUBSIDENCE FOLLOWING
ON ITS WESTERN SIDE BRINGING A RETURN OF WINDY CONDITIONS. FOR
NOW AM LEAVING THE HIGH WIND WATCH TO THE HIGHER ELEVATIONS FROM
THE GUADALUPE MOUNTAINS TO THE DAVIS MOUNTAINS BUT WOULD NOT BE
SURPRISED IF THIS NEEDS TO BE SPREAD TO SOME OF THE ADJACENT LOWER
ELEVATIONS FROM EDDY COUNTY INTO PECOS COUNTY.
A SHORT WAVE DROPPING DOWN THE BACKSIDE OF THE DEPARTING UPPER LOW
ON THURSDAY WILL BRING A SHOT OF COOLER AIR LASTING INTO FRIDAY
BEFORE WARMER CONDITIONS RETURN FOR THE WEEKEND. LITTLE PRECIP IS
EXPECTED WITH THE FRONT WITH NORTHERN LEA COUNTY HAVING THE BEST
CHANCE AT SEEING A FEW SHOWERS.
FIRE WEATHER...
DEWPOINTS ARE ONLY SLOWLY DROPPING THIS AFTERNOON AND THUS THE RED
FLAG WARNING IS NOT QUITE VERIFYING WITH MINIMUM HUMIDITIES THUS
FAR IN THE 15 TO 25 PERCENT RANGE. WILL STILL LEAVE IT STAND UNTIL
ITS EXPIRATION AT 00Z IN THE EVENT DRIER AIR IN THE MID LEVELS IS
ABLE TO MIX DOWN IN THE NEXT FEW HOURS. THE MAIN FIRE WEATHER
CONCERN WILL BE WEDNESDAY WHICH COULD BE EVEN WINDIER THAN
TODAY...AND DRIER AS WELL. MINIMUM AFTERNOON HUMIDITIES SHOULD
EASILY REACH 7-15 PERCENT ACROSS A LARGE PORTION OF THE AREA AND
COMBINED WITH THE STRONG WINDS EXPECTED COULD RESULTIN A BAD DAY
FOR LOCAL FIRE AGENCIES. WENT AHEAD AND ISSUED THE WATCH FOR OUR
ENTIRE AREA THOUGH THE NORTHEASTERN PERMIAN BASIN MAY STRUGGLE TO
GET THE AFTERNOON HUMIDITIES BELOW 15 PERCENT.
HENNIG
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&Hazardous weather outlook, Mar 8, 5:50 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CST MON MAR 8 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 650 PM CST MON MAR 8 2010 /550 PM MST MON MAR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT HIGH WINDS CONTINUE ACROSS THE MOUNTAINS AND THE PLAINS. HOWEVER WINDS ARE BEGINNING TO DECREASE IN THE PLAINS AND BY MID EVENING WINDS IN THE PLAINS ARE EXPECTED TO BE BELOW 25 MPH. HOWEVER IN THE DAVIS MOUNTAINS ABOVE 6000 FT AND IN THE GUADALUPE MOUNTAINS WIND GUSTS OF 50 TO 70 MPH ARE EXPECTED THROUGH MIDNIGHT CST. A HIGH WIND WARNING IS IN EFFECT FOR THE EDDY COUNTY PLAINS UNTIL 7 PM MST. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR THE VAN HORN AREA...THE GUADALUPE AND DAVIS MOUNTAINS ABOVE 6000 FT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PASSAGE OF ANOTHER STORM SYSTEM WILL LIKELY RESULT IN WINDY CONDITIONS ACROSS ALL OF THE AREA ON WEDNESDAY. A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS...AND FOR THE VAN HORN CORRIDOR FROM TUESDAY EVENING THROUGH WEDNESDAY NIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON AS TEMPERATURES WARM AND WINDY CONDITIONS PERSIST. CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED WEDNESDAY...AND A FIRE WEATHER WATCH IS IN EFFECT FOR THE AREA WEDNESDAY AFTERNOON FOR LOW HUMIDITY VALUES AND WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:15 AM MST | High Wind Warning | MAF | Eddy | 43 hr |
| Mar 9, 2:00 PM MST | High Wind Warning | MAF | Eddy | 33 hr |
| Mar 9, 2:34 PM MST | Red Flag Warning | MAF | 29 hr | |
| Mar 9, 2:34 PM MST | Fire Weather Watch | MAF | Terrell | 23 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.